Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking divalproex for bipolar disorder. Feel unbalanced like fainting and dizzy. Suggest?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
hii i am taking medicine for manic bioplor disorder divalproex sodium 1000 mg everyday ,but i feel unbalanced all the time ,feel like i am fainting , i dont have any panic attacks or anxiety problem but i dont know why i feel really dizzy or i can say feel like i am on a boat. so can u tell me why its happen to me
Posted Fri, 5 Jul 2013 in Mental Health
Answered by Dr. Srikanth Reddy 30 minutes later
Thanks for using health care magic for posting your query.
Before I can answer your query I would like to know
1. Are you having any medical illness
2. Are you on any other medications.
3. Have you ever had this problem before the start of divalproex sodium.
4. Did you ever had your valproate levels estimated.
Hope to hear back.
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Taking divalproex for bipolar disorder. Feel unbalanced like fainting and dizzy. Suggest? 22 minutes later
i used to drink lot a alcohol almost 1 year ago then i quit because i am overweight 100kg ,and i have hypertension i am also taking medicine for blood pressure but its under control, yes i had this problem before i start divalproex sodium, 4 months ago i went to india and did some tests like brain MRI,and all the blood tests everything was normal, the my doctor prescribe me divalproex sodium and its great work for my manic bioplor disorder my blood pressure also under control 130/80 ,i dont have any ear problem the other thing if i sit down the dizziness go away right away but when i stand again its start again feel like somebody move floor from under my feet ,i dont have any head pain or blurred vision just the problem drowsiness,mild dizzy feel like fainting.
Answered by Dr. Srikanth Reddy 4 hours later
Thanks for the detailed information.
The facts that you have mentioned suggest that you are probably having a postural hypotension. The BP is recorded as normal when you are sitting or lying down and drops steeply when you stand up and again gets back to normal in a minute or so. In that one minute, you have this giddiness.
Postural hypotension can be due to many reasons, the foremost being drugs. It could be your anti-hypertensives or even divalproex. XXXXXXX your psychiatrist and consider reducing the dose of the divalproex. Also try changing your anti-hypertensives.
Meanwhile take plenty of water and reduce your caffeine intake. These steps can help a lot. Further while getting up, get up slow.
At the end just want to mention that , although it looks scary, it is nothing serious.
Hope I am able to solve your concerns.
Thanks and regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Taking divalproex for bipolar disorder. Feel unbalanced like fainting and dizzy. Suggest? 10 hours later
thanks for answer my question the other thing sometimes i take 2 spoon crush XXXXXXX pods with tea twice s week ,because its contain morphine and codiene its relax my brain , my depression , feel happy so is that safe with divalproex sodium or not because XXXXXXX seeds and XXXXXXX pods really good work for anxiety , stress, anger , depression ,LDL to good HDL , good for heart also.
Answered by Dr. Srikanth Reddy 6 hours later
Thanks for this new information.
All XXXXXXX products contain opioids and although they lift your mind initially, in the long run if used regularly they cause a lot of damage. I am not sure but its likely that your mood swings could be associated with your XXXXXXX use. I would advice you to stop taking them and instead follow a healthy lifestyle with exercises and good diet.
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor